Illinois, 2006Damaging Wind in Illinois, June 17, 2006
June 17, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 2:13 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 17, 2:13 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT SAT JUN 17 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL TROF PASSAGE TOMORROW
AFTERNOON. THEN HAVE BACKED OFF TO SLIGHT CHANCE POPS ALONG FRONTAL
BOUNDARY THAT WILL SLOWLY MOVE SOUTHWARD FROM IOWA INTO MISSOURI
AND SOUTHWEST ILLINOIS ON MONDAY BEFORE LIFTING BACK NORTH MONDAY
NIGHT IN RESPONSE TO STRONG WARM AIR ADVECTION.
850MB TEMPERATURES RISE ABOVE 20C FOR TUESDAY AND WEDNESDAY AHEAD OF
NEXT LOW PRESSURE SYSTEM THAT WILL FORM ACROSS THE PLAINS. BELIEVE
MID TO UPPER 90S ARE NOT OUT OF THE QUESTION ON TUESDAY AND
WEDNESDAY ACROSS THE CWA...BUT HAVE ONLY TRENDED TEMPERATURES INTO
THE LOWER 90S FOR NOW AND WILL LET MIDSHIFT TAKE ANOTHER LOOK BEFORE
GOING ANY HIGHER.
UPPER FLOW BEGINS TO AMPLIFY BY THE LATER PART OF THE WEEK AND INTO
THE UPCOMING WEEKEND. THE RIDGE STRENGTHENS ACROSS THE ROCKY
MOUNTAINS WHILE HEIGHTS BEGIN TO FALL FROM THE GREAT LAKES TO THE
EASTERN UNITED STATES...ULTIMATELY PLACING THE CWA UNDER NORTHWEST
FLOW AND THE INFLUENCE OF ANY SHORTWAVE THAT DIVES SOUTHEAST ALONG
THE PERIPHERY OF THE RIDGE. GIVEN THE UNCERATINTY OF TIMING EACH
RIPPLE IN THE ATMOSPHERE THIS FAR OUT HAVE DECIDED TO BROADBRUSH THE
EXTENDED WITH SLIGHT CHANCE POPS UNTIL BETTER TIMING CAN BE
ESTABLISHED. WENT WITH A SLIGHTLY ABOVE NORMAL TEMPERATURE FORECAST
AS 850 TEMPERATURES ARE FORECAST TO REMAIN ABOVE 16C.
&&
.AVIATION...
FOR THE 18Z TAFS...
AREAS OF SHRA/SCT TSRA IS MAKING STEADY NEWD PROGRESS UP TOWARD
KSTL/KSUS ATTM. ACTUAL COVERAGE OF TSRA IS RATHER LIMITED...BUT
HAVE INCLUDED IT IN A TEMPO GROUP 19-23Z AT THESE TERMINALS AS ONE TSRA
IN PARTICUALAR IS HEADING TOWARD THE STL METRO...AND THE ATMOSPHERE
CONTINUES TO DESTABLIZE BECAUSE OF DAYTIME HEATING. ALSO EXPECT
SHRA/SCT TSRA DEVELOPMENT IN THE KUIN/KCOU AREAS THIS AFTN...BUT
HAVE ONLY GONE WITH VCTS MENTION THERE WITH TEMPO SHRA. THINK RISK
OF SHRA WILL CONTINUE INTO THE EVENING...AND THEN AGAIN OVERNIGHT.
HAVE GONE WITH MAINLY VFR CIGS...WITH MENTION OF BKN020-025 WITH
THE PRECIP AS THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO
MOISTEN.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 17, 2:20 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT SAT JUN 17 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
320 PM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION AHEAD
OF AN APPROACHING TROUGH OF LOW PRESSURE. THE STRONGEST THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SEVERE
WIND GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT
AS THE TROUGH OF LOW PRESSURE MOVES EAST ACROSS THE REGION. LOCALLY
HEAVY RAINFALL AGAIN WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AS A WEAK
COLD FRONT MOVES SOUTH INTO MISSOURI AND WESTERN ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.
CVKING
In the hours before
Local storm report, Jun 17, 1:53 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG SWANSEA 38.54N 89.99W
06/17/2006 ST. CLAIR IL PUBLIC
PRIVATE METEOROLOGIST ESTIMATED 70 MPH WINDS DOWNED
MULTIPLE TREES AND POWER LINES.
&&
BRITTLocal storm report, Jun 17, 2:14 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG NEW DOUGLAS 38.97N 89.67W
06/17/2006 MADISON IL TRAINED SPOTTER
LARGE TREE BRANCH DOWNED IN TOWN.
&&
BRITTThunderstorm Wind, Montgomery
- When
- June 17, 2:28 PM CST
- Where
- Montgomery County, Litchfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.183, -89.650
Several large tree limbs were blown down. A few of the limbs landed on power lines in Litchfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516052.